COLISTIN INDUCED NEUROTOXITY: A CASE REPORT AND REVIEW OF LITERATURE

Monique Lírio, Gabriela Aguiar, Silviana Ultchak Spínola, Ana Verena Mendes, Maria Goreth Barberino

Resumo


To describe a case of neurotoxity associated to Colistin. Case description: A 29-year-old black male under treatment for urinary tract infection with identification of Klebsiella pneumoniae in urine culture resistant to all carbapenem antibiotics, presented visual turbidity, paresthesia on the face and upper left limb, slowed and discordant speech in the fourth day of Colistin use. Symptoms improved after reduction of the dose of colistin with adjustment for renal function, with complete reversion after discontinuation of the drug. Conclusions: Colistin-mediated neurotoxicity must be suspected in patients with altered mental status of unknown etiology and therapy promptly interrupted.


Palavras-chave


Neurologia

Texto completo:

PDF


DOI: https://doi.org/10.46979/rbn.v54i4.22341

Apontamentos

  • Não há apontamentos.


Licença Creative Commons
Esta obra está licenciada sob uma licença Creative Commons Atribuição 4.0 Internacional.